Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 35, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2013, 5:16 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 5:16 PM EDT (21:16 UTC)
- Expired
- May 20, 2013, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WUUS52 KCHS 202116
SVRCHS
SCC005-049-202215-
/O.NEW.KCHS.SV.W.0035.130520T2116Z-130520T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 615 PM EDT
* AT 517 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
SEIGLING...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
ULMER...SEIGLING...APPLETON...ALLENDALE...FAIRFAX...MILEY...
BARTON...BRUNSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3314 8144 3311 8136 3312 8119 3288 8097
3285 8146 3287 8145 3288 8146 3288 8148
3290 8147 3290 8148 3295 8150
TIME...MOT...LOC 2117Z 003DEG 12KT 3307 8133
$$2 follow-up statements
821
WWUS52 KCHS 202132
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT MON MAY 20 2013
SCC005-049-202215-
/O.CON.KCHS.SV.W.0035.000000T0000Z-130520T2215Z/
ALLENDALE SC-HAMPTON SC-
532 PM EDT MON MAY 20 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF ALLENDALE AND HAMPTON COUNTIES...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SEIGLING...MOVING SOUTH AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...FAIRFAX...SEIGLING AND
SYCAMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3310 8143 3311 8136 3309 8122 3290 8111
3286 8142 3286 8145 3288 8146 3288 8148
3289 8147 3295 8150
TIME...MOT...LOC 2132Z 003DEG 12KT 3302 8134
$$497
WWUS52 KCHS 202136
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT MON MAY 20 2013
SCC005-049-202147-
/O.CAN.KCHS.SV.W.0035.000000T0000Z-130520T2215Z/
ALLENDALE SC-HAMPTON SC-
536 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE AND
HAMPTON COUNTIES HAS BEEN CANCELLED...
AT 537 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3310 8143 3311 8136 3309 8122 3290 8111
3286 8142 3286 8145 3288 8146 3288 8148
3289 8147 3295 8150
TIME...MOT...LOC 2137Z 003DEG 12KT 3301 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:51 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 20, 3:51 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 351 PM EDT MON MAY 20 2013 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE OVER THE AREA WILL DISSIPATE THROUGH MID WEEK WHILE ATLANTIC HIGH PRESSURE PREVAILS UNTIL LATE WEEK. A COLD FRONT WILL DROP THROUGH THE AREA FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THIS AFTERNOON...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO IMPACT MUCH OF THE FORECAST AREA. FURTHER SOUTH ALONG THE GA COAST THE ACTIVITY IS MORE ISOLATED AND SEEMS TO BE FOCUSED ALONG THE SEABREEZE. FURTHER NORTH INTO THE TRI-COUNTY REGION BOUNDARY FROM EARLIER CONVECTION ARE AROUND AS WELL AS SOME LIFT ALONG THE SOUTHERN PERIPHERY OF THE BAGGY UPPER TROUGH. PLACEMENT OF SHOWERS/STORMS FOR THE REMAINDER OF THE AFTERNOON WILL PRIMARILY BE DRIVEN BY BOUNDARY INTERACTIONS AND THE SEABREEZE. THERE IS STILL THE POTENTIAL FOR AN ISOLATED SEVERE STORM...BUT SO FAR THE ONLY REPORT WE HAVE RECEIVED HAS BEEN PEA SIZED HAIL FROM A COCORAHS OBSERVER UNDER A STORM WITH A GOOD CORE IN JASPER COUNTY. TONIGHT...THE BAGGY UPPER TROUGH ALOFT WILL ONLY MAKE MINIMAL EASTWARD PROGRESS WHILE THE SURFACE PATTERN REMAINS THE SAME WITH THE AREA SOLIDLY UNDER THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE. ONCE THE EVENING CONVECTION DWINDLES THERE WILL AGAIN BE A PERIOD OF TIME WITH LITTLE TO NO PRECIP ACROSS THE REGION. MUCH LIKE IN PREVIOUS OVERNIGHT PERIODS...THE POTENTIAL IS THERE AGAIN FOR DEVELOPING SHOWERS OVER THE COASTAL WATERS TO STREAM IN AND IMPACT THE CHARLESTON COUNTY COAST. SLIGHT CHANCE TO CHANCE POPS CONTINUE IN THE FORECAST FOR THE EASTERN FRINGE OF THE AREA LATE TONIGHT. WITH SOME SLIGHTLY DRIER AIR FILTERING IN FROM THE WEST AND WITH MOIST SOILS RESULTING FROM THE LAST FEW ROUNDS OF CONVECTION...PATCHY FOG IS EXPECTED FOR MUCH OF SOUTHEAST GA AS WELL AS SOUTHEAST SC NEAR THE SAVANNAH RIVER. LOWS WILL NOT BE QUITE AS MILD AS SUNDAY NIGHT WITH MID TO UPPER 60S EXPECTED. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... ATLANTIC HIGH PRESSURE WILL BE THE DOMINANT FEATURE AT THE SURFACE TUESDAY AND WEDNESDAY. THE PERSISTENT UPPER SHORTWAVE MEANDERING OVER THE SOUTHEAST STATES WILL GRADUALLY BECOME ABSORBED BY A TROUGH AXIS TO THE WEST MID WEEK. THE UPPER TROUGH WILL THEN CONTINUE TO SWING TOWARD THE AREA ON THURSDAY...WITH A COLD FRONT APPROACHING THE WESTERN ZONES BY THE EVENING HOURS. DEEP MOISTURE AND PRECIPITABLE WATER VALUES WILL BE HIGHEST TUESDAY UNDER THE INFLUENCE OF THE LINGERING SHORTWAVE ENERGY...BEFORE SYNOPTIC SCALE FORCING DIMINISHES A BIT BY WEDNESDAY. EXPECT SCATTERED COVERAGE OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...HIGHEST DURING THE FAVORED AFTERNOON AND EVENING PERIODS. CONVECTION WILL MAINLY BE DRIVEN BY A COMBINATION OF DAYTIME HEATING/INSTABILITY...SEABREEZE CONVERGENCE...AND ANY BOUNDARY INTERACTIONS. WILL THUS ADVERTISE BEST THUNDERSTORM POTENTIAL ALONG AND INLAND OF THE SEABREEZE...HOWEVER THERE ARE STILL SOME INDICATIONS THAT ISOLATED SHOWERS/WEAK THUNDERSTORMS COULD PUSH FROM THE MARINE ZONES LOCALLY ONSHORE EACH NIGHT AND EARLY MORNING. THE APPROACHING FRONT COULD SUPPORT BETTER CONVECTIVE COVERAGE ON THURSDAY...YET PREFER TO MAINTAIN PERSISTENCE BY KEEPING RAIN CHANCES IN THE 30 PERCENT RANGE TO ACCOUNT FOR SOME TIMING DIFFERENCES SEEN IN FORECAST MODEL SOLUTIONS. EXPECT A STEADY WARMING TREND TUESDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL RANGE FROM THE LOW TO MID 80S FOR THE MAJORITY OF THE FORECAST AREA ON TUESDAY...WITH THE EXCEPTION OF THE FAR SOUTHWEST COUNTIES WHERE TEMPERATURES COULD CLIMB INTO THE UPPER 80S. HIGH TEMPERATURES WILL THEN PEAK IN THE UPPER 80S MOST INLAND LOCATIONS FOR THURSDAY...WHILE BEING SUPPRESSED IN THE LOW TO MID 80S CLOSER TO THE COASTLINE. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FAIRLY GOOD MODEL CONSISTENCY REGARDING AN UPPER TROUGH SHIFTING SOUTHEAST AND A COLD FRONTAL PASSAGE FRIDAY OR FRIDAY NIGHT. DRY AND SLIGHTLY COOLER CANADIAN HIGH PRESSURE LOOKS TO BUILD IN FOR THE WEEKEND BEFORE SHIFTING OFFSHORE EARLY NEXT WEEK. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AT KCHS...SHOWERS AND A POSSIBLE THUNDERSTORM WILL CONTINUE IN THE VICINITY FOR THE NEXT COUPLE OF HOURS AND THEN ACTIVITY SHOULD BE FURTHER AWAY AFTER THE ATMOSPHERE HAS BEEN WORKED OVER. THE OTHER ISSUE THIS FORECAST PERIOD IS THE POTENTIAL FOR SHOWERS AND MVFR CEILINGS LATE TONIGHT. I HAVE ADDED A VCSH MENTION FOR NOW WITH HAVE KEPT CONDITIONS VFR. AT SAV...THE MOST IMMEDIATE CONCERN IS THE POTENTIAL FOR THUNDERSTORMS DIRECTLY IMPACTING THE TERMINAL. THE FIRST SHOWERS/THUNDERSTORMS OF THE AFTERNOON ARE STARTING TO DEVELOP AND WILL BE IN THE VICINITY THROUGH 21Z. I HAVE KEPT IT AS JUST A VCTS MENTION FOR NOW AND WILL AMEND BASED ON RADAR OBSERVATIONS. THEN TONIGHT THE FOCUS SHIFTS TO THE POTENTIAL FOR FOG AND/OR STRATUS. AFTER A COUPLE OF DAYS WORTH OF CONVECTIVE RAINS...THE SOIL SHOULD BE SUFFICIENTLY MOIST FOR FOG TO BE A CONCERN. THERE ARE SOME INDICATIONS OF THE MID/UPPER LEVEL DRYING A BIT AND WITH COOLER TEMPS AND THE POTENTIAL FOR CLEARER SKIES...FOG/STRATUS POTENTIAL IS INCREASED. SOME OF THE GUIDANCE INDICATES POTENTIAL FOR IFR FOG/STRATUS. I HAVE INTRODUCED MVFR FOG STARTING AT 10Z AND JUST HINTED AT MVFR CEILINGS. EXTENDED AVIATION...THE MAIN CONCERN WILL BE SPORADIC REDUCTIONS IN CEILINGS AND VISIBILITIES...MAINLY ASSOCIATED WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. THE GREATEST CHANCES WILL BE IN THE AFTERNOON HOURS TUE THROUGH THU...ALTHOUGH EARLY MORNING FLIGHT RESTRICTIONS CANNOT BE RULED OUT EACH DAY. && .MARINE... TONIGHT...A STRONG RIDGE OF HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL EXTEND W ACROSS THE COASTAL WATERS...GENERATING SE AND S WINDS AT OR BELOW 15 KTS AND SEAS IN THE 2-4 FOOT RANGE. HIGH PRESSURE WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH THURSDAY NIGHT...MAINTAINING A GENERAL SOUTHERLY FLOW AND ALLOWING SEABREEZE CIRCULATIONS TO DEVELOP EACH AFTERNOON. A COLD FRONT WILL DROP THROUGH THE REGION EARLY FRIDAY...WITH A NORTHEAST FLOW DEVELOPING AS CANADIAN HIGH PRESSURE BUILDS IN ITS WAKE. WINDS AND SEAS WILL LIKELY INCREASE OVER THE WEEKEND AS A RESULT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM...WMS LONG TERM...JRL AVIATION...BSH MARINE...BSH/WMS
Hazardous weather outlook, May 20, 3:51 AM EDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EDT MON MAY 20 2013 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-211030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, May 20, 3:29 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON MAY 20 2013
SCZ047-051-202000-
COASTAL JASPER-INLAND JASPER-
329 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY THROUGH
400 PM EDT...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BOYD...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BOYD...GRAHAMVILLE...OLD HOUSE...NEVADUM...RICETOWN...MURAD...
KNOWLES...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3248 8109 3259 8086 3254 8084 3253 8085
3249 8082 3247 8082 3246 8084 3241 8085
3241 8083 3239 8084 3234 8095
TIME...MOT...LOC 1929Z 221DEG 3KT 3244 8089Special weather statement, May 20, 3:52 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT MON MAY 20 2013 SCZ043-044-049-050-202015- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 352 PM EDT MON MAY 20 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 415 PM EDT... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR JACKSONBORO...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... JACKSONBORO...ASHEPOO...BECK LANDING...PARKERS FERRY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3284 8027 3266 8034 3275 8063 3293 8055 TIME...MOT...LOC 1952Z 281DEG 2KT 3278 8044
Special weather statement, May 20, 4:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 20 2013
SCZ044-045-050-202115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-
421 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 515 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EADYTOWN TO
FRANCIS BEIDLER FOREST...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PRIOLEAU...BLACK CREEK...PRINGLETOWN...MOOREFIELD...CROSS CROSS
ROADS...PINEVILLE...JUDGE TOWN...NORTHERN LAKE MOULTRIE...SUMMERVILLE
AIRPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8016 3322 8051 3328 8046 3326 8042
3327 8037 3328 8035 3327 8030 3329 8027
3344 8023 3346 8015 3348 8016 3350 8013
3350 7996 3344 7986 3341 7985 3338 7979
3333 7976
TIME...MOT...LOC 2021Z 312DEG 11KT 3339 8016 3318 8032Special weather statement, May 20, 4:58 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT MON MAY 20 2013
SCZ040-202130-
ALLENDALE-
458 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ULMER...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ULMER...BALDOCK...SYCAMORE...SEIGLING...ALLENDALE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3313 8142 3311 8136 3311 8128 3312 8125
3312 8119 3311 8118 3296 8120 3294 8123
3291 8123 3295 8149
TIME...MOT...LOC 2058Z 011DEG 9KT 3312 8130Special weather statement, May 20, 5:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 511 PM EDT MON MAY 20 2013 SCZ043-202145- INLAND COLLETON- 511 PM EDT MON MAY 20 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY THROUGH 545 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR COLLETON MEDICAL CENTER...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... RHODES CROSSROADS...STOKES...COLLETON MEDICAL CENTER...LOWCOUNTRY REGIONAL AIRPORT...WALTERBORO...THAYER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3290 8050 3281 8073 3300 8083 3306 8063 TIME...MOT...LOC 2111Z 333DEG 4KT 3295 8066
Special weather statement, May 20, 5:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT MON MAY 20 2013
SCZ043>045-202200-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
514 PM EDT MON MAY 20 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 600 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DUNCAN CHAPEL TO
FRANCIS BEIDLER FOREST...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...GIANT...INDIAN FIELD...PRINGLETOWN...MOUNT ZION...
PREGNALL...HUDSONTOWN...SAINT GEORGE...RIDGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3332 8049 3329 8048 3326 8043 3327 8037
3328 8035 3323 8021 3300 8031 3291 8050
3306 8062 3300 8083 3311 8081 3320 8078
3333 8051
TIME...MOT...LOC 2114Z 014DEG 12KT 3327 8063 3317 8034The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:27 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| May 20, 3:05 PM EDT | Special Weather Statement | CHS | Jasper | 25 min |
| May 20, 3:29 PM EDT | Special Weather Statement | CHS | Jasper | 31 min |
| May 20, 3:52 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| May 20, 3:56 PM EDT | Areal Flood Advisory | CHS | Jasper | 64 min |
| May 20, 4:21 PM EDT | Special Weather Statement | CHS | Berkeley | 54 min |
| May 20, 4:58 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
| May 20, 5:11 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
| May 20, 5:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
| May 20, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 60 min |
| May 20, 6:26 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
| May 20, 6:56 PM EDT | Special Weather Statement | CHS | Colleton | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.